Couldn't find what you looking for?

TRY OUR SEARCH!

Hi, my father is on hydralazine therapy for his high blood pressure. For the last few weeks he has been feeling tired and on some days, he had fever. When he went to see his doctor, he ordered some tests and asked my father a bunch of questions. When the test results came in the doctor told my father he might have hydralazine induced lupus, but that some more tests have to be made. In the meanwhile he took my father off hydralazine and prescribed some other drug. How will the doctor treat my father for lupus?

Loading...

Hi, your father might have a condition called drug induced lupus. This condition is similar with systemic lupus erythematosus, but with milder symptoms. Nevertheless, a conclusive diagnosis must be made and the condition treated. Lupus is an autoimmune condition. Why our own immune system sees our tissue as a threat, the scientists have not yet figured out. However, when it comes to drug induced lupus, it is known that some drugs act as triggers for autoimmune reactions. Hydralazine induced lupus makes one quarter of all cases of drug induced lupus. The symptoms of drug induced lupus go away after the person stops taking the medicine that caused the reaction in the first place. But, it will take some time for your father's system to get rid of all the hydralazine. So until this happens the doctor will treat your father for the symptoms of lupus. This means he will probably prescribe him some anti-inflammatory drugs. I hope your father feels better soon.
Reply

Loading...